Dolutegravir/Etravirine; Efavirenz; Nevirapine Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Etravirine, efavirenz, and nevirapine may speed up how quickly your body processes dolutegravir.
What might happen:
The blood levels of your dolutegravir may be decreased, which will decrease its effectiveness.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know if you have a history of resistance to any HIV medicine. Your doctor may need to change the dose of your dolutegravir, change the protease inhibitor you are taking, or change your NNRTI.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Tivicay (dolutegravir) US prescribing information. GlaxoSmithKline November, 2017.
- 2.Triumeq (abacavir-dolutegravir-lamivudine) US prescribing information. Viiv Healthcare May, 2018.
- 3.Panel on Antiretroviral Guidelines for Adults and Adolescents. Guidelines for the use of antiretroviral agents in HIV-1-infected adults and adolescents. Department of Health and Human Services. Available at http://aidsinfo.nih.gov/contentfiles/lvguidelines/AdultandAdolescentGL.pdf . Accessed July 27, 2016..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.